# SDR 97ZZZX4271

- Difficulty date: September 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N160NA
- Make and model: Piper PA-31T
- Aircraft serial: 31T7720060
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 65010
- Condition: Failed
- Location: Lt/Rt Mlg
- Part time: 187 hours
- Component: Goodyearaero
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER LANDING AND TAXI IN, NOTICED THE LT TIRE S/N 414622043304 HAD A BULGE ON THE INBOARD SIDE OF THE TREAD AND SIDE WALL AREA.  THIS TIRE WAS REMOVED AND REPLACED WITH NEW.  NEXT FLIGHT, RT TIRE S/N 41462322 LOST ITS TREAD ON INBOARD SIDE FULL CIRCUMFERENCE DURING TAKEOFF, BREAKING OFF THE RT INBOARD GEAR DOOR ACTUATOR BOTTOM FITTING.  AS THE GEAR RETRACTED, HYDRAULIC FLUID FOR THE ENGINE DRIVEN PUMPS WAS DEPLETED, AND GEAR HAD TO BE HAND PUMPED DOWN USING EMERGENCY PROCEDURES.  THE TIRE REMAINED PROPERLY INFLATED AND AN UNEVENTFUL LANDING WAS MADE.  SUBMITTER STATED TIRES WITH S/N'S 41468XXX MAY BE A BAD BATCH.  CAREFULLY INSPECT TIRES WITHIN THIS S/N RANGE.
